Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 16, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jul 13, 2012, 3:03 PM MDT for 9 counties in Montana. It took effect at Jul 14, 2012, 12:00 PM MDT. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 13, 2012, 3:03 PM MDT (21:03 UTC)
- In effect from
- Jul 14, 2012, 12:00 PM MDT
- Expired
- Jul 14, 2012, 7:20 PM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:36 PM MDT | TSTM WND GST 55 | 2 S Terry, MT | |
| Jul 14, 5:40 PM MDT | TSTM WND GST 45 | 5 W Terry, MT | |
| Jul 14, 5:52 PM MDT | TSTM WND GST 58.6 | 5 Se Marsh, MT | |
| Jul 14, 6:15 PM MDT | TSTM WND GST 35 | 9 Nnw Marsh, MT | HEAVY RAIN ACCOMPANIED THE WIND GUSTS. |
| Jul 14, 6:50 PM MDT | TSTM WND GST 40 | 2 Se Intake, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 2643 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WWUS85 KGGW 132103 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 303 PM MDT FRI JUL 13 2012 MTZ122-136-137-141100- /O.NEW.KGGW.FW.W.0016.120714T1800Z-120715T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 303 PM MDT FRI JUL 13 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122... 136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONES 122...136 AND 137. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...THE LOW HUMIDITY AND WINDY WEATHER EXPECTED WILL COMBINE WITH HIGH FIRE DANGER TO INCREASE THE THREAT OF FIRES AND RAPID FIRE GROWTH. SCATTERED THUNDERSTORMS COULD ALSO IMPACT THE REGION SATURDAY AFTERNOON AND EVENING WITH ERRATIC WIND GUSTS AND LIGHTNING STRIKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
895 WWUS85 KGGW 140850 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 250 AM MDT SAT JUL 14 2012 MTZ122-136-137-142200- /O.CON.KGGW.FW.W.0016.120714T1800Z-120715T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 250 AM MDT SAT JUL 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122...136 AND 137. * WINDS...FROM THE EAST AND SOUTHEAST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...LOW HUMIDITY AND GUSTY WINDS WILL COMBINE WITH SCATTERED THUNDERSTORMS TO INCREASE FIRE WEATHER CONCERNS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ANY FIRES TODAY WOULD QUICKLY SPREAD TOWARD THE WEST AND NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH MULTIPLE OUTDOOR CULTURAL AND RECREATIONAL ACTIVITIES SCHEDULED FOR TODAY...EXTRA CAUTION IS ADVISED TO PREVENT FIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
580 WWUS85 KGGW 142045 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 245 PM MDT SAT JUL 14 2012 MTZ122-136-137-150300- /O.CON.KGGW.FW.W.0016.000000T0000Z-120715T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 245 PM MDT SAT JUL 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122... 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122...136 AND 137. * WINDS...EAST TO SOUTHEAST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...LOW HUMIDITY AND GUSTY WINDS WILL COMBINE WITH SCATTERED THUNDERSTORMS TO INCREASE FIRE WEATHER CONCERNS... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ANY FIRE STARTS THIS AFTERNOON OR EVENING WOULD QUICKLY SPREAD TOWARD THE WEST AND NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH MULTIPLE OUTDOOR CULTURAL AND RECREATIONAL ACTIVITIES SCHEDULED FOR TODAY...EXTRA CAUTION IS ADVISED TO PREVENT FIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
171 WWUS85 KGGW 150120 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 720 PM MDT SAT JUL 14 2012 ...FIRE WEATHER CONCERNS EASING TONIGHT... .WET THUNDERSTORMS NOW MAINLY NORTH OF THE MISSOURI RIVER. MTZ122-136-137-150230- /O.CAN.KGGW.FW.W.0016.000000T0000Z-120715T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 720 PM MDT SAT JUL 14 2012 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITIES...GUSTY WINDS...AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 122...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. THANKS TO THE WET NATURE OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING...HUMIDITIES HAVE REMAINED RELATIVELY MOIST. EVEN THOUGH WINDS ACROSS THE AREA CONTINUE TO GUST ABOVE 35 MPH...OVERALL FIRE WEATHER CONCERNS HAVE LESSENED ENOUGH TO NO LONGER POSE A THREAT TONIGHT. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 13, 12:20 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 13, 12:20 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1220 PM MDT FRI JUL 13 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY... UPDATED THE FORECAST TO LOWER POPS ACROSS THE NORTHEAST ALSO INCREASED SKY COVER ACROSS THE WESTERN ZONES ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. REST OF THE SHORT TERM FORECAST LOOKS GOOD. RSMITH PREVIOUS DISCUSSION...A SHORTWAVE TROUGH MOVING SOUTHERN SASKATCHEWAN EARLY THIS MORNING HAS ALLOW THUNDERSTORMS TO DEVELOP AS FAR SOUTH AS OPHEIM. THIS WAVE WILL MOVE TO THE EAST THIS MORNING. WILL MENTION AN ISOLATED THUNDERSTORM IN THE NORTHEAST THROUGH 15Z THIS MORNING. UPPER RIDGE WILL BUILD INTO EASTERN MONTANA WITH HOT AND DRY WEATHER EXPECTED. MANY AREAS WILL SEE HIGHS NEAR 100 TODAY. THE RIDGE MOVES TO THE EAST TONIGHT AND SATURDAY TURNING THE FLOW ALOFT TO THE SOUTHWEST AHEAD OF AN UPPER TROUGH MOVING INLAND FROM THE PACIFIC. A SERIES OF SHORTWAVES WILL START MOVING THROUGH THE FORECAST AREA STARTING LATE TONIGHT AND CONTINUING THROUGH SUNDAY NIGHT OR MONDAY. AN APPROACHING COLD FRONT WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS STARTING TONIGHT IN THE WEST AND OVERSPREADING THE ENTIRE AREA ON SATURDAY. THE COLD FRONT IS CURRENTLY FORECASTED BY THE MODELS TO PASS THROUGH EASTERN MONTANA SATURDAY NIGHT WITH A MIX OF PACIFIC AND MONSOONAL MOISTURE AND JUST ENOUGH INSTABILITY AND FRONTAL LIFT THAT MOST AREAS SHOULD SEE SOME RAIN FROM THIS. WILL MENTION THUNDERSTORMS LIKELY FOR SATURDAY NIGHT. THE FRONT MOVES TO THE EAST ON SUNDAY WITH A DRY SLOT REDUCING PRECIP CHANCES. HOWEVER...DAYTIME INSTABILITY COULD STILL BE ENOUGH FOR A FEW THUNDERSTORMS TO DEVELOP. WILL MENTION A CHANCE NORTH AND SLIGHT CHANCE SOUTH FOR NOW. FORRESTER .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... SUNDAY EVENING AN ENERGETIC CLOSED LOW THAT HAD DROPPED SOUTH OVER OLYMPIC NATIONAL PARK WILL BE PICKING UP PACIFIC MOISTURE AND EJECTING IT INTO THE SOUTHWEST FLOW TOWARDS MONTANA. EMBEDDED MINOR DISTURBANCES IN THE FLOW WILL MEET AN UNSTABLE CONVECTIVE ENVIRONMENT OVER MONTANA PRAIRIE AND INITIATE THUNDERSTORMS AND RAIN SHOWERS THROUGH MONDAY. MONDAY NIGHT THE CLOSED LOW DRIFTS SOUTH OVER THE WILLIAMETTE VALLEY. THIS WILL ALLOW THE UPPER RIDGE TO BUILD BACK TO THE NORTHWEST OVER MONTANA FOR A MORE ZONAL FLOW ALOFT TUESDAY. TUESDAY NIGHT... THE CLOSED LOW HAS DRIFTED FARTHER SOUTH JUST OFF THE COAST NEAR CRESCENT CITY WHERE THE TROUGH BEGINS PICKING UP ADDITIONAL MOISTURE FROM THE WARMER WATERS OFF THE SOUTHERN CALIFORNIA COAST. FLOW ALOFT OVER MONTANA TURNS TO THE SOUTHWEST AGAIN AND AN ADVANCING WARM FRONTAL BOUNDARY WILL INITIATE ANOTHER ROUND OF STORMS OVER NORTHEAST MONTANA. THERE IS LESS CERTAINTY HERE SINCE THE EC LOW DOES NOT MOVE AS FAR SOUTH AND THEREFORE CARRIES LESS MOISTURE WITH THE ADVANCING WARM FRONT. THIS GFS TENDS TO BE QUICKER HERE AND THE EC DOES EVENTUALLY BRING THE MOISTURE ON WEDNESDAY. BEYOND WEDNESDAY THE GFS AND EC MOVE TOTALLY OUT OF SYNC WITH THE TROUGH LOCATION...BUT MAINTAIN THE LARGE HIGH OVER CENTRAL AND SOUTHERN REGIONS OF CONUS. THE EC GOES DRY AND HOT WHEREAS THE GFS CONTINUES WITH MINOR DISTURBANCE THAT WILL CONTINUE THE AFTERNOON AND EVENING THUNDERSTORMS INTO THE WEEKEND. SCT && .AVIATION... VFR CONDITIONS WILL PERSIST INTO THIS AFTERNOON WITH LIGHT WINDS UNDERNEATH THE UPPER LEVEL RIDGE. WINDS PICK UP THIS AFTERNOON TO AROUND 10 OR 15 KNOTS FROM THE EAST. MID-LEVEL CLOUDS TO MOVE IN FROM THE WEST LATE AFTERNOON AND EVENING. SCT/TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:59 PM MDT | Lake Wind Advisory | GGW | Garfield, Petroleum, Phillips, Valley | 36 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.